Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv with CML
Oct 9, 2004

Dear docs, Accept my appreciations for the kind of work you all are performing. Though I am registered with thebodypro and regularly visit this valuable site, I need your suggestion for my further treatment. I am a medical professional from India. Diagnosed hiv & CML simultaneously 4 yrs back. since then have been taking triomune (nevirapine,lamivudine,stavudine-30)with 98% adherence. baseline VL 34,000 with CD4 of 243. recent reports 23,000/640. All these years VL has been above 20,000 , yet i continued same meds as i read some paper that resistant virus progresses slowly( also there were fewer options here). My health had definitely improved wonderfully with this FDC...leading active professional life. Now since last 2 months the lipoatrophy has become prominent( weight before was 58...now 52kgs). would you suggest a change in drug ( toxicities, cost- we have to buy,adherence problems, availability)? would you suggest 5 mg prednisolone daily as per a paper in bangkok conference? or any other suggestion? About CML(ph+), I had allogeneic stem cell transplant within 6 months of diagnosis. was in remission ( cytogenetics <1% ph+). relapsed after 2 yrs...interferon 6 inj.s ..bad sideffects...finally on imatinib (400 mg) since last 1 yr and 9 months. never had opportunistic infection. presently on triomune 30 and imatinib 400. Kindly give suggestions as we dont have enough experience here. with best regards to b.y.,d.w., g.p. and all others at the body.com

Response from Dr. Pierone

Hello and thanks for posting. CML (chronic myelogenous leukemia) is out of my area of expertise so I will focus your HIV issues. Although you have had an excellent immunologic response to therapy it looks like you have a resistant virus and are developing stavudine (Zerit) related lipoatrophy. The first step would be to have a resistance test done and change therapy based on that result. This will likely be a protease inhibitor based regimen depending on the test result. The prednisolone study was interesting, but it would not be right to incorporate use of corticosteroids into HIV practice at this point. More study is needed to follow up on this concept. Once you get a viral resistance test let us know what it shows and we can discuss further. Good luck!



Previous
Starting Treatment: it's NOT horrifying.
Next
Need Information

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement